MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® CONDYLAR PLATE 6 HOLES/170MM-LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® CONDYLAR PLATE 6 HOLES/170MM-LEFT; PLATE, FIXATION, BONE
Model Number 222.657
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Concomitant medical products and therapy dates (b)(6) 2017.Number 4.5mm cortex screw self tapping 42mm (part # 214.842, lot # unknown, quantity # 1).Number 4.5mm cortex screw self tapping 36mm (part # 214.836, lot # unknown, quantity # 1).Number 4.5mm cortex screw self tapping 34mm (part #214.834, lot # unknown, quantity # 1).Number 4.5mm cortex screw self tapping 32mm (part # 214.832, lot # unknown, quantity # 1).Number 4.5mm cortex screw self tapping 52mm (part # 214.852, lot # unknown, quantity # 1).Number 5.0mm locking screw self-tapping with t25 stardrive recess 75mm (part #212.224, lot # unknown, quantity # 1).Number 7.3mm cannulated conical screw partially threaded 85mm (part # 02.207.485, lot # unknown, quantity # 1).Number 5.0mm cannulated locking screw 80mm (part # 02.205.080, lot # unknown, quantity # 1).Number 5.0mm cannulated locking screw 75mm (part # 02.205.075, lot # unknown, quantity # 3).Concomitant devices received: part #: 201.032 (not initially reported) lot # unk, quantity: 1.Part #: 201.034 (not initially reported) lot # unk, quantity: 1.Part #: 201.036 (not initially reported) lot # unk quantity: 2.Part #: 201.042 (not initially reported) lot # unk, quantity: 1.Part #: 02.205.075 (missing one of these) lot #: unk, quantity: 2.Part #: 02.207.485 lot #: unk, quantity: 1.Part #: 02.205.080 lot #: unk, quantity: 1.Device history records review was conducted.The report indicates that the: part # 222.657 ; lot # 7567893, part mfg date: 03jan2014, part exp.Date: n/a (for s part numbers), manufacturing location: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm lcp condylar plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a revision procedure on (b)(6) 2017 due to a broken 4.5mm locking compression plate (lcp) condylar plate 6 holes/170mm-left and a nonunion (fracture no longer reduced).Patient was at physical therapist and while finishing stretching, felt a pop while extending the knee.Patient was then brought in for x-rays when physician discovered plate was broken.During the procedure, the broken plate and screws were easily removed intact and the patient was revised to a total knee replacement.No patient harm and no surgical delay.The procedure was successfully completed.The patient was initially implanted with the plate and screws on (b)(6) 2007.This complaint involves one (1) device.Concomitant devices reported: 4.5mm cortex screw self tapping 42mm (part # 214.842, lot # unknown, quantity # 1), 4.5mm cortex screw self tapping 36mm (part # 214.836, lot # unknown, quantity # 1), 4.5mm cortex screw self tapping 34mm (part #214.834, lot # unknown, quantity # 1), 4.5mm cortex screw self tapping 32mm (part # 214.832, lot # unknown, quantity # 1), 4.5mm cortex screw self tapping 52mm (part # 214.852, lot # unknown, quantity # 1), 5.0mm locking screw self-tapping with t25 stardrive recess 75mm (part #212.224, lot # unknown, quantity # 1), 7.3mm cannulated conical screw partially threaded 85mm (part # 02.207.485, lot # unknown, quantity # 1), 5.0mm cannulated locking screw 80mm (part # 02.205.080, lot # unknown, quantity # 1), 5.0mm cannulated locking screw 75mm (part # 02.205.075, lot # unknown, quantity # 3).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional patient¿s identifier reported as (b)(6).Updated quantity for concomitant device part # 214.836.A product development investigation was performed.The returned plate was examined and the complaint condition was able to be confirmed as the plate failed through the distal-most two locking holes.The remainder of the devices shows minor wear consistent with implantation and explantation.A visual inspection and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.The following concomitant screws were returned: 7.3mm cannulated conical screw partially threaded 85mm (part # 02.207.485 qty 1), 5.0mm cannulated locking screw 75mm (part # 02.205.075 qty 2), 5.0mm cannulated locking screw 80mm (part # 02.205.080 qty 1), 4.5mm cortex screw self tapping 32mm (part # 214.832 qty 1), 4.5mm cortex screw self tapping 34mm (part #214.834 qty 1), 4.5mm cortex screw self tapping 36mm (part # 214.836 qty 2), 4.5mm cortex screw self tapping 52mm (part # 214.852 qty 1).Each device was examined and showed only minor signs of wear consistent with implantation and explantation.As there is no allegation of device defect or deficiency, no further investigation will be completed for the screws.The 6 hole, 170mm left 4.5mm lcp condylar plate (222.657) is a component of the lcp periarticular plating system.The lcp condylar plate is indicated for distal femoral fractures including: buttressing of multifragmentary fractures, supracondylar fractures, intra/extra-articular fractures and periprosthetic fractures.The plates feature a head which accepts a 7.3mm cannulated locking or conical screw and five 5.0mm cannulated locking or conical screws.The plate shaft features combi holes which accept 4.0mm or 5.0mm locking screws or 4.5mm cortex screws per relevant technique guide.Relevant drawings for the returned device was reviewed.Plate thickness was measured adjacent to the fracture site and found to be within the specification per relevant drawing.No definitive root cause was able to be determined.The plate failed approximately 6 months after implantation (implanted (b)(6) 2017 and revised (b)(6) 2017) and a non-union was identified during the revision procedure.As such poor bone quality and/or a lack of bone healing is likely a contributing facture to the device failure.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: 4.5mm cortex screw self tapping 36mm (part # 214.836, lot # unknown, quantity # 2).
 
Additional Manufacturer Narrative
Additional narrative: customer quality unit received a maude report forwarded from department of human services; this report number is mw5074570.Only additional and/or corrected information will be contained in this report.Depuy synthes did report this event previously in mfr 3003506883-2017-10220.Mfr 3003506883-2017-10220 reports date of implant is (b)(6) 2017.This information verified by surgeon.Mw5074570 reports date of implant is (b)(6) 2017.This information provided by patient.Corrected data: mw5074570 reports brand name is 4.5mm locking compression lcp condylar femur plate 6 holes / 170 left.Correct brand name is reported in mfr 3003506883-2017-10220, 4.5mm lcp® condylar plate 6 holes/170mm-left.Mw5074570 reports product code and common device name is kwq, appliance, fixation, spinal intervertebral body.Correct product code and common device name reported in mfr 3003506883-2017-10220, hrs, plate, fixation, bone.Mw5074570 reports expiration date is 3/20/2017.Device is a non-sterile device, no expiration date applied.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer quality unit received a maude report forwarded from department of human services; this report number is mw5074570.Only additional and/or corrected information will be contained in this report.Depuy synthes did report this event previously in mfr 3003506883-2017-10220.

Brand Name
4.5MM LCP® CONDYLAR PLATE 6 HOLES/170MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key6900761
Report Number3003506883-2017-10220
Device Sequence Number1354268
Product Code HRS
UDI-Device Identifier10886982157300
UDI-Public(01)10886982157300(10)7567893
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222.657
Device Catalogue Number222.657
Device Lot Number7567893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Initial Date Received by Manufacturer 09/10/2017
Supplement Date Received by Manufacturer09/29/2017
02/05/2018
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date10/06/2017
02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight70